I have a couple acne cysts on my face that have been there for months. I want to have them injected but have heard horror stories of atrophy and discoloration. What are the chances that these may occur? I know it varies from person to person, but are atrophy and hyper pigmentation relatively common with these injections?
How Often Does Atrophy Occur in the Skin After a Cortisone Injection?
Doctor Answers (2)
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Atrophy is rare with acne injections
Atrophy and pigmentary change is rare with acne injections. Any good dermatologist should be able to inject an acne cyst with minimal risk.
Atrophy in the Skin From Cortisone Injections
Most of us who do a ton of acne injections use a very dilute cortisone solution making atrophy an extremely rare event. Please go to an experienced Dermatologist for these injections as a strong cortisone injection in the face is much more likely to cause atrophy. Someone with less experience may not be using the correct solution. Hyper-pigmentation is harder to predict as it depends on how deep the cyst is, what your underlying skin tone is, and even your ethnicity. Remember that very inflamed cysts may heal with atrophy and hyper-pigmentation even without treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.